Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 261, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2016, 3:43 PM CDT for 6 counties in Mississippi. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 17, 2016, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Holmes County, MS, Montgomery County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:52 PM CDT | TSTM WND DMG | Mccool, MS | POWER LINE DOWN IN MCCOOL CAUSING SEVERAL OUTAGES. |
| Jun 17, 3:57 PM CDT | TSTM WND DMG | 5 Ne Kosciusko, MS | TREE DOWN ON THE NATCHEZ TRACE. |
| Jun 17, 4:05 PM CDT | TSTM WND DMG | 8 E Kosciusko, MS | TREES DOWN ALONG HWY 14 EAST |
| Jun 17, 4:47 PM CDT | TSTM WND DMG | 2 E Black Hawk, MS | TREE DOWN ALONG HWY 430 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
508
WUUS54 KJAN 172043
SVRJAN
MSC007-015-019-051-097-159-172145-
/O.NEW.KJAN.SV.W.0261.160617T2043Z-160617T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 343 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SEVEN PINES TO 8 MILES SOUTHWEST OF
ACKERMAN...MOVING SOUTH AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCMILLAN AROUND 405 PM CDT.
EMORY AROUND 410 PM CDT.
LEXINGTON AND BOWLING GREEN AROUND 425 PM CDT.
FRANKLIN AROUND 440 PM CDT.
DURANT AND GOODMAN AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FRENCH
CAMP...NOXAPATER...SALLIS...ETHEL...WEST...WEIR AND MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3292 8973 3297 9003 3333 9017 3342 9017
3342 9014 3346 9013 3347 9010 3329 8918
3293 8894
TIME...MOT...LOC 2043Z 338DEG 21KT 3338 9007 3325 8929
HAIL...1.00IN
WIND...70MPH
$$
EEC1 follow-up statement
404
WWUS54 KJAN 172120
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI JUN 17 2016
MSC019-097-172129-
/O.CAN.KJAN.SV.W.0261.000000T0000Z-160617T2145Z/
MONTGOMERY MS-CHOCTAW MS-
420 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY AND
SOUTHERN CHOCTAW COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF MONTGOMERY
AND CHOCTAW COUNTIES.
LAT...LON 3292 8973 3297 9003 3333 9017 3342 9017
3342 9014 3346 9013 3347 9010 3320 8961
3303 8902 3293 8894
TIME...MOT...LOC 2119Z 359DEG 15KT 3339 9016 3318 8969 3306 8905
$$
MSC007-015-051-159-172145-
/O.CON.KJAN.SV.W.0261.000000T0000Z-160617T2145Z/
ATTALA MS-CARROLL MS-WINSTON MS-HOLMES MS-
420 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ATTALA...SOUTHWESTERN CARROLL...SOUTHWESTERN WINSTON AND EASTERN
HOLMES COUNTIES...
AT 419 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SIDON TO NEAR HESTERVILLE TO CENTER
RIDGE...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HESTERVILLE AROUND 425 PM CDT.
POSSUMNECK AROUND 430 PM CDT.
KOSCIUSKO AND MCADAMS AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NOXAPATER...SALLIS...ETHEL AND WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3292 8973 3297 9003 3333 9017 3342 9017
3342 9014 3346 9013 3347 9010 3320 8961
3303 8902 3293 8894
TIME...MOT...LOC 2119Z 359DEG 15KT 3339 9016 3318 8969 3306 8905
HAIL...1.00IN
WIND...60MPH
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:55 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 10:55 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion...Updated
National Weather Service Jackson MS
1055 AM CDT FRI JUN 17 2016
...SEVERE STORMS IS EXPECTED FOR THIS AFTERNOON INTO THIS EVENING
AS WELL AS OPPRESSIVE HEAT FOR THIS AFTERNOON...
Latest satellite imagery showed the severe weather potential culprit
in the form of an strong MCV which was spinning about in the
Northern Arkansas. On the surface a backdoor front was pushing
toward the region. 12z sndgs were rather potent with very steep
lapse rates. JAN 12z sounding had a surface based cape of near 2000
j/kg...while LZK had surface based cape near 4000 j/kg near the MCV.
Expect the cold pool to push into the region for this afternoon into
a very unstable airmass with the aid of afternoon heating. Hi-res
models shows severe storms breaking out in the north...which will
spread southeast across the region. Northerly flow systems are well
known for severe wind events with strong day time heating. So have
an elevated risk of severe weather with the primary issues being 70
mph winds and quarter sized hail as storms move south southeast.
This will be a fast moving system which will push across the cwa in
around 5 hours...which spells lack of heavy rainfall.
As for heating potential. Late morning temps were running about 2-4
degrees warmer than yesterday. Temps were already from the upper 80s
to the lower 90s in general. Some of the Hi-res models were going
for the lower 100's for afternoon highs. But with the convection
coming across will hold on to the current forecast for highs in the
mid to upper 90s. This should be no problem since temps are warming
up quickly before we get the cool down from strong convection.
So with this in mind have increased pops across most of the region
especially across the north. Also put in a chance of severe storms
over most of the region. Left temps alone,but will continue heat
advisory until 7 pm/17/
&&
.AVIATION...VFR conditions will prevail for much of the TAF period.
The focus for restricted conditions will be on the timing of storms.
These should be moving SSE quickly and the duration of restrictions
should be small. However, gusty winds to 40kts or higher will be
possible. Outside of storms, VFR conditions are expected. There may
be some small window of MVFR vis conditions in the 10-13z
timeframe for locations that see more rain. /CME/
&&
./PREVIOUS DISCUSSION...445 AM CDT FRI JUN 17 2016
...OPPRESSIVE HEAT TO CONTINUE TODAY...
.SHORT TERM...Today through Saturday night...A backdoor cold front
will slowly approach the northeast corner of the region by this
afternoon but across our region expect warm and humid conditions to
still escalate quickly to oppressive heat over all areas by midday
to early afternoon. Humidity may be a little lower than in the past
few days at many spots, but expect actual temperatures peaking in a
range from the mid to upper 90s to once again deliver maximum heat
indices in the 105 to 110 degree range in most areas. For this
reason the previous heat advisory for all areas has been kept going.
Fortunately, potential for oppressive heat should be dropping off
tomorrow and many areas may actually see some relief by late this
afternoon. Any relief today will come from cool thunderstorm outflow
and a decent coverage of thunderstorms is expected by later this
afternoon into the early evening across the northeast third of the
forecast area as convection initiated along the previously-mentioned
backdoor front just to our northeast propagates south/southwest.
There is some potential (albeit less potential) that thunderstorms
could achieve enough loose organization in the northeast third of
the CWA this afternoon to advance well through the heart of the
region by early evening. Although atmospheric wind shear will
certainly not be great the available instability owing to heat and
temp lapse rates aloft will be moderate to high and there are hints
that a pocket of drier air aloft could enhance thunderstorm
downdrafts. Considering all the factors the inherited limited risk
of severe thunderstorms through early this evening for the northeast
half of zones was actually extending slightly further south.
Composite thunderstorm outflow is expected to hurry the advance of
the backdoor cold front into the region tonight but the main area of
convergence should be in a position across southern portions of the
forecast area to trigger scattered shower and storm production on
Saturday (perhaps even quite early in the day). Even north of the
actual frontal boundary low level convergence along an inverted
trough could still catalyze more marginal instability into
convection production closer to the heart of the region. Relatively
high humidity levels will remain at least over southern zones on
Saturday, but clouds and scattered precip should preclude heat
advisory conditions being met again. Further north, even with the
precip potential much lower the lower heat and humidity will keep
conditions comfortably shy of advisory criteria.
Expect any left over convection Saturday evening in southern zones
to be getting confined mostly toward the coast by late in the night
with temperatures by dawn Saturday allowed to drop closer to normal
levels thanks to drier air gradually infiltrating in from the north.
/BB/
.LONG TERM...Sunday through Thursday...The extended portion of the
forecast will be characterized by more seasonable temperatures, with
a couple shots of slightly drier air possible.
As today/tomorrow's backdoor front settles just south of the CWA by
Sunday, somewhat drier air will nudge into the area, with the
greatest drying both in the low levels and aloft over the N/E half
of the area. The boundary itself will begin to lose character during
this time frame, but lingering baroclinicity and deep layer moisture
will result in convective development on Sunday. Though the greatest
focus for this will be south of the area, some of this activity
could certainly work its way into the southern part of the forecast
area.
Mid level heights will increase as mid level drying continues Monday
into Tuesday, resulting in a continued decrease in rain chances.
This will allow temps to begin to tick back upward through the low
90s to possibly mid 90s in a few spots. By Wednesday into Thursday
we could see a reprise of what we are seeing at the end of this
week. Another shortwave is forecast to round the eastern perimeter
of the mid/upper trough on the nose of an upper jet max extending
from the lower Appalachians back into the Canadian Prairies. This
will likely nudge another backdoor cold front into the region,
bringing increased rain chances over the middle portion of the week.
This could also result in a similar influx of drier air over much of
the area by the end of the week. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 97 73 93 73 / 38 32 23 13
Meridian 98 72 91 70 / 52 33 27 12
Vicksburg 97 73 93 73 / 31 35 21 13
Hattiesburg 97 74 92 72 / 34 34 39 22
Natchez 96 75 92 74 / 26 30 29 20
Greenville 96 71 92 73 / 42 26 11 5
Greenwood 95 70 92 70 / 58 21 11 5
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
17/CME/BB/DLHazardous weather outlook, Jun 17, 11:10 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT FRI JUN 17 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ053-059>062-181615- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 1110 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...REMAINDER OF TODAY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO EARLY EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. ARZ075-MSZ018-019-025>052-054>058-063>066-072>074-181615- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1110 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO PORTIONS OF THIS EVENING. STORMS WILL MOVE SOUTH SOUTHEAST OUT OF NORTHERN MISSISSIPPI. DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL ARE THE PRIMARY THREAT. HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 17, 3:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 1 WSW WEST POINT 33.60N 88.65W
06/17/2016 CLAY MS EMERGENCY MNGR
TREE DOWN ON HOUSE NEAR INTERSECTION OF WASHINGTON AND
JEFFERSON ST IN WEST POINT. NO INJURIES REPORTED.
&&
TWLocal storm report, Jun 17, 3:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 S PHEBA 33.55N 88.95W
06/17/2016 OKTIBBEHA MS 911 CALL CENTER
TREE BLOCKING ROAD AT INTERSECTION OF HWY 389 AND N MABEN
BELL SCHOOLHOUSE RD.
&&
TWLocal storm report, Jun 17, 3:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 W MONTPELIER 33.72N 88.98W
06/17/2016 CLAY MS PUBLIC
TREE DOWN ACROSS HWY 46
&&
CMELocal storm report, Jun 17, 3:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 ESE CLARKSON 33.63N 89.13W
06/17/2016 WEBSTER MS 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
TWLocal storm report, Jun 17, 3:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 5 NE LODI 33.60N 89.46W
06/17/2016 WEBSTER MS 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE WESTERN PORTIONS OF THE
COUNTY.
&&
TWLocal storm report, Jun 17, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG GRENADA 33.78N 89.81W
06/17/2016 GRENADA MS EMERGENCY MNGR
A FEW TREES DOWN IN THE CITY AND ALSO IN THE EAST END OF
THE COUNTY.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:08 PM CDT | Special Weather Statement | JAN | Lowndes | 37 min |
| Jun 17, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 64 min |
| Jun 17, 1:35 PM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| Jun 17, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 52 min |
| Jun 17, 2:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 54 min |
| Jun 17, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 59 min |
| Jun 17, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 72 min |
| Jun 17, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 64 min |
| Jun 17, 3:00 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Jun 17, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 47 min |
| Jun 17, 3:54 PM CDT | Special Weather Statement | JAN | Leflore | 51 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 59 min |
| Jun 17, 4:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 53 min |
| Jun 17, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jun 17, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 78 min |
| Jun 17, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 82 min |
| Jun 17, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Leflore | 74 min |
| Jun 17, 5:09 PM CDT | Special Weather Statement | JAN | Madison, Rankin, Smith | 51 min |
| Jun 17, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 72 min |
| Jun 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 49 min |
| Jun 17, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 60 min |
| Jun 17, 6:05 PM CDT | Special Weather Statement | JAN | Hinds, Rankin, Simpson, Yazoo | 55 min |
| Jun 17, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 54 min |
| Jun 17, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Lamar | 63 min |
| Jun 17, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Jun 17, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 73 min |
| Jun 17, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 74 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.